MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Catalog Number 663518
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that carryover was observed during use of the bd facslyric.The following information was provided by the initial reporter: it was reported by the customer that cd4 not falling within range on several occasions for multitest norm control (349701).Contamination: 1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.Carry over between patient samples.2.Please describe any additional details: go to patient samples checklist.Small amount of carryover between samples.Is there a specific reason for checking the assay multiple times? is it failing the first time and it is being rechecked? our process is to run multicheck controls (normal and low) for both assays (3/8/45/4 and tbnk) on both lyrics.From time to time, one of them will fail on one lyric but pass on the other, which speaks to the point that it¿s not the tube, but the instrument run.So, then we re-run the failed qc on the first lyric and it comes ¿in¿ on the re-run.When there is a failure, is the tube vortexed before being run? does the tube pass when the tubes are vortexed? it is vortexed before the run and before the re-run.Can we have the lot numbers of the multicheck vials, their lot numbers and if the vials look hemolyzed? for the examples that i showed, june was: normal bm0624n low bm0624l and sept was: normal bm0924n low bm0924l.They were not hemolyzed.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: based on the investigation results, the reported issue cd4 falling out of range and carryover was confirmed.Investigation results that were performed on the indicated failure mode were the following: the complaint trend and service notes were reviewed.The potential cause for the customer experiencing cd4 falling out of range and carryover, was worn fluidics parts on the instrument.The issue was resolved after the parts were replaced.No further problems were noted, and the instrument was confirmed to be functioning as expected.Although the instrument was used for diagnostic testing, the issue was resolved before the patient sample results were used for any diagnosis or treatment.
 
Event or Problem Description
It was reported that carryover was observed during use of the bd facslyric¿.The following information was provided by the initial reporter: it was reported by the customer that cd4 not falling within range on several occasions for multitest norm control (349701).Contamination: 1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.Carry over between patient samples.2.Please describe any additional details: go to patient samples checklist.Small amount of carryover between samples.Is there a specific reason for checking the assay multiple times? is it failing the first time and it is being rechecked? our process is to run multicheck controls (normal and low) for both assays (3/8/45/4 and tbnk) on both lyrics.From time to time, one of them will fail on one lyric but pass on the other, which speaks to the point that it¿s not the tube, but the instrument run.So then we re-run the failed qc on the first lyric and it comes ¿in¿ on the re-run.When there is a failure, is the tube vortexed before being run? does the tube pass when the tubes are vortexed? it is vortexed before the run and before the re-run.Can we have the lot numbers of the multicheck vials, their lot numbers and if the vials look hemolyzed? for the examples that i showed, june was: normal bm0624n low bm0624l and sept was: normal bm0924n low bm0924l.They were not hemolyzed.

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key21665345
Report Number3027394506-2025-00008
Device Sequence Number7755840
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public(01)00382906635181(11)200303
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown